MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc)."result doubtful" flags had been obtained on quality controls (qc) run on the affected bcs xp system.A siemens customer service engineer (cse) was dispatched to the customer site.The cse serviced the instrument and found micro bubbles in the sample fluid line.The cse replaced the sample diluter valve and adjusted the reagent and sample syringes.Qc recovered in range after the service intervention.Due to the large difference in results obtained for the affected patient sample, a sample related issue cannot be ruled out.Sample handling issues such as incomplete centrifugation or a sample mix up cannot be ruled as possible causes of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low activated partial thromboplastin time (aptt) result was obtained on a patient sample on a bcs xp system (serial number: (b)(4)) using actin fsl reagent.The discordant result was reported to the physician(s).The sample was repeated for aptt on an alternate bcs xp system (serial number: (b)(4)), recovering higher.This higher result was reported, as the correct result, to the physician(s).The sample was then repeated on bcs xp system (serial number: (b)(4)), also recovering higher.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low activated partial thromboplastin time (aptt) result.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key12421211
Report Number9610806-2021-00061
Device Sequence Number4648946
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR